Banged Head While Swimming Until Fainting?
Good evening, I am a 24 year old woman. I want to ask, on 23 August’18 when I hit my head hard on the floor while swimming so that at that time I almost lost consciousness and had blurred vision for a moment. And now I still have dizziness and nausea until my stomach is disturbed because of that incident. Especially during the daytime hours, when I feel like I’m hit by a rock and it’s hot and my body is physically weak. Is it dangerous? And how is it handled? Thanks
Hello, good night Ruth.
Head impact that is mild and does not show any symptoms generally does not require special treatment. However, if the impact of the head is hard / hard enough, then accompanied by decreased consciousness, severe headache, nausea / vomiting, bleeding from the nose or ears, ringing in the ears, dizziness, balance disturbances and confusion, then the possibility to worry about is a concussion. Concussion is the mildest type of brain injury among other types of brain injury. However, this condition should be treated immediately. Therefore, we recommend that you consult a neurologist for further examination and treatment. The doctor will ask questions about complaints, perform a physical examination, and may recommend that you undergo examinations such as a CT-Scan or MRI to see if a concussion is present and how severe the concussion has been. Please don't procrastinate to see your doctor, remembering that you had experienced a decrease in consciousness, persistent headaches, and nausea.
Meanwhile, here are some suggestions that we can give while waiting for your schedule to see a doctor:
getting enough rest limit strenuous activities such as sports, doing activities that require a lot of movement, and activities that require more concentration, such as reading, watching TV, playing games, etc. Do not consume alcoholic beverages do not drive any vehicle for a while until you are completely recovered or allowed by the examining doctor if the pain is very severe and unbearable, you can take paracetamol (provided there is no history of allergy to the drug)
I hope this helps.
Greetings, dr. Denisa